Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Does Levaquin and Flagyl have any side effects causing burning in upper back and tingling in arms ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11713 Questions
diverticulitis, in hospital on IV of Lviquin and Flagyl for 6 days no problems. On po flagyl 500mg tid and Leviquin once a day. Went into ER for burning of intestines given toradol and had a wierd reaction of anal burning. Took benedryl 25 mg at 7:45 pm to counteract and it did. Woke up at 1:00AM shakey, in sweats and burning of the upper back and tingling into arms and hands. Lasted 20 minutes. Back only stayed burning.
Posted Mon, 7 May 2012 in Medicines and Side Effects
Answered by Dr. Rakhi Tayal 23 minutes later

Thanks for your query.

For diverticulitis, the two antibiotics you are taking are quite effective and safe and do not cause allergic reactions very often.The anal burning that you experienced was most likely due to the inflammation of the anus due to diverticulitis itself rather than being an allergic reaction. In the ER you were given a good anti inflammatory agent- Toradol.
Tab Benadryl is an antiallergic and in some patients it might cause side effects like itchy skin and tingling of hands and arms. Since you have taken only one dose of Benadryl, the effect will subside on its own in few hours.
If the effect still persists, then you need to consult your physician who will do examination and will rule out other neural causes of your problem.
I hope this information has been both informative and helpful for you. If there are additional concerns, I am available for your followups.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor